MAUDE Adverse Event Report: BECKMAN COULTER UNICELL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICELL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported, three patient samples recovered with high platelet (plt) results when cycled on their dxh900 instrument.Two patient samples recovered with suspect messaging.One patient sample did not.There was no report of death, injury, or change to patient treatment as a result of this event.Printouts received, indicated one patient sample (sample 1) recovered with low wbc, rbc, hematocrit (hct) and high platelet (plt) results, compared to a redrawn sample two days later the customer believes to be correct.Printouts also received, indicated a second patient sample (sample 2) recovered with low wbc, rbc, hemoglobin (hgb) and hct results along with high mean corpuscular hemoglobin (mch).Mean corpuscular hemoglobin concentration (mchc) and plt results with suspect messaging compared to a redrawn sample two days later the customer believes to be correct.The last printouts received, indicated a third patient sample (sample 3) recovered with low wbc, rbc, hct results along with high mch, mchc and plt results, and suspect messaging compared to a redrawn sample two days later the customer believes to be correct.
 
Additional Manufacturer Narrative
The customer technical specialist (cts ) assisted the customer via telephone and explained the instrument limitations related to high platelet results.During a second conversation with the customer a few days following the event, it was verified the high platelet results for initial draws on the questioned patient samples was related to hemolysis during the blood collection process.A review of subsequent service reports does not show any further contact with beckman coulter for instrument or patient problems.The samples in question were hemolyzed.Bec internal identifier: (b)(6).

Brand Name
UNICELL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th ave
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16773277
Report Number1061932-2023-00089
Device Sequence Number16956816
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)190715
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown